Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 284, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2012, 11:24 PM CDT for 4 counties in Mississippi. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 11:24 PM CDT (04:24 UTC)
- Expired
- Jul 6, 2012, 12:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:55 PM CDT | TSTM WND DMG | 5 Wnw Aberdeen, MS | A MILITARY OFFICIAL FROM COLUMBUS AIR FORCE BASE REPORTED TREES DOWN ALONG HIGHWAY 8 BETWEEN HIGHWAYS 45 AND 278 IN MONROE COUNTY. THIS REPORT WAS RELAYED FROM THE NATIONAL WEATHER SERVICE IN JACKSON MISSISSIPPI. |
| Jul 6, 12:05 AM CDT | TSTM WND DMG | Aberdeen, MS | TREES REPORTED DOWN BETWEEN HATLEY AND ABERDEEN IN MONROE COUNTY MISSISSIPPI. |
| Jul 6, 12:25 AM CDT | TSTM WND DMG | Becker, MS | TREES REPORTED DOWN IN THE BECKER COMMUNITY. A TREE ALSO STRUCK A CAR. NO REPORTS OF INJURIES AT THIS TIME. WIDESPREAD POWER OUTAGES ALSO REPORTED ACROSS SOUTHEAST MONROE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS54 KMEG 060424
SVRMEG
MSC017-057-081-095-060530-
/O.NEW.KMEG.SV.W.0284.120706T0424Z-120706T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 PM CDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1230 AM CDT
* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF TREMONT TO 39
MILES SOUTHEAST OF TREMONT...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF RED BAY TO 23 MILES SOUTHEAST OF HAMILTON...AND MOVING
SOUTHWEST AT 30 MPH. DAMAGING OUTFLOW WINDS WILL PRECEDE THE
ARRIVAL OF HEAVY RAIN AND HAIL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...HOUSTON AND OKOLONA.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3374 8826 3374 8832 3368 8837 3365 8850
3368 8851 3367 8872 3381 8873 3381 8892
3375 8893 3374 8915 3385 8911 3445 8822
3446 8815
TIME...MOT...LOC 0423Z 043DEG 24KT 3431 8808 3386 8775
$$2 follow-up statements
451
WWUS54 KMEG 060442
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CDT THU JUL 5 2012
MSC017-057-081-095-060530-
/O.CON.KMEG.SV.W.0284.000000T0000Z-120706T0530Z/
MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
1142 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CHICKASAW...ITAWAMBA...SOUTHEASTERN LEE AND MONROE COUNTIES...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TREMONT TO 22 MILES SOUTHEAST OF GATTMAN...OR ALONG A
LINE EXTENDING FROM 12 MILES EAST OF FULTON TO 27 MILES SOUTH OF
HAMILTON...MOVING SOUTHWEST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...GATTMAN...HATLEY...HOUSTON...NETTLETON...OKOLONA...
WOODLAND...JACINTO...RICHMOND...EASTMAN...BOUNDS CROSSROADS AND
TILDEN.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3374 8826 3374 8832 3368 8837 3365 8850
3368 8851 3367 8872 3381 8873 3381 8892
3375 8893 3374 8915 3385 8911 3445 8822
3446 8815
TIME...MOT...LOC 0442Z 043DEG 24KT 3420 8821 3375 8788
$$454
WWUS54 KMEG 060509
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT FRI JUL 6 2012
MSC017-057-081-095-060530-
/O.CON.KMEG.SV.W.0284.000000T0000Z-120706T0530Z/
MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
1209 AM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CHICKASAW...ITAWAMBA...SOUTHEASTERN LEE AND MONROE COUNTIES...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
BETWEEN 70 AND 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EVERGREEN TO BIGBEE TO BECKER TO EAST ABERDEEN TO NEW
HAMILTON...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
TOMBIGBEE STATE PARK TO 6 MILES NORTH OF AMORY TO AMORY TO 6 MILES
EAST OF ABERDEEN TO 8 MILES NORTHEAST OF COLUMBUS AFB...MOVING
SOUTHWEST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...GATTMAN...HATLEY...HOUSTON...NETTLETON...OKOLONA...
WOODLAND...JACINTO...RICHMOND...EASTMAN...BOUNDS CROSSROADS AND
TILDEN.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS
NORTHWESTERN ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3374 8826 3374 8832 3368 8837 3365 8850
3368 8851 3367 8872 3381 8873 3381 8892
3375 8893 3374 8915 3385 8911 3445 8822
3446 8815
TIME...MOT...LOC 0508Z 056DEG 31KT 3415 8855 3405 8856
3389 8852 3380 8848 3369 8839
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:39 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 5, 9:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
939 PM CDT THU JUL 5 2012
.UPDATE...
AT MIDEVENING... A CLUSTER OF STORMS WAS DRIFTING SOUTHWEST
THROUGH NORTHERN AL. THESE STORMS WERE ASSOCIATED WITH AN UPPER
LEVEL SHORTWAVE...WHICH WAS ROUNDING THE SOUTHEAST PERIPHERY OF
LARGE HEIGHT RIDGE CENTERED OVER NORTHERN MO. A FEW STORMS WILL
LIKELY MOVE INTO NORTHEAST MS THROUGH LATE EVENING... AFFECTING
AREAS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY. HAVE EXTENDED
MENTIONABLE RAIN CHANCES IN THE EARLY PART OF THE OVERNIGHT HOURS.
OTHER CHANGES MADE EARLIER THIS EVENING... REMOVED MENTIONABLE
RAIN CHANCES NEAR THE MS RIVER AND LOWERED DEWPOINTS FOR FRIDAY TO
NEAR 18Z NAM VALUES.
PWB
&&
.PREV DISCUSSION... /ISSUED 617 PM CDT THU JUL 5 2012/
DISCUSSION... /ISSUED 306 PM CDT THU JUL 5 2012/
SKIES ARE MOSTLY SUNNY OVER MUCH OF THE FORECAST AREA WITH
TEMPERATURES RANGING FROM THE MID 90S TO AS HIGH AS 102 DEGREES. A
FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS
PARTS OF THE FORECAST AREA. WOULD NOT BE SURPRISED TO SEE A FEW
MORE ISOLATED THUNDERSTORMS MOVE ACROSS THE FORECAST AREA THIS
EVENING. OTHERWISE...ANOTHER VERY WARM NIGHT AHEAD WITH
TEMPERATURES FRIDAY MORNING IN THE 70S TO AROUND 80.
ANOTHER HOT DAY IS EXPECTED ON FRIDAY AS UPPER LEVEL RIDGE REMAINS
IN PLACE. HEAT INDEX VALUES SHOULD EXCEED 105 DEGREES OVER MUCH OF
THE FORECAST AREA ON FRIDAY. AS IT WAS TODAY...SOME ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. FRIDAY NIGHT WILL BE QUITE WARM AS
WELL WITH SOME ISOLATED EVENING THUNDERSTORMS POSSIBLE.
SATURDAY SHOULD BE THE LAST REALLY HOT DAY AS THE UPPER LEVEL
RIDGE BEGINS TO MOVE WEST. TEMPERATURES MAY BE A COUPLE OF DEGREES
COOLER BUT MOISTURE WILL BEGIN TO INCREASE SO HEAT INDEX VALUES
WILL REMAIN AROUND 105 AGAIN SO WILL EXTEND HEAT ADVISORY THROUGH
8 PM SATURDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE.
BY SATURDAY NIGHT...A WEAK COLD FRONT WILL APPROACH THE REGION.
THIS WILL BRING A LITTLE BETTER CHANCE OF THUNDERSTORMS SATURDAY
NIGHT AND SUNDAY. WITH A FEW MORE CLOUDS AROUND ON SUNDAY
TEMPERATURES WILL NOT BE ABLE TO GET QUITE AS HOT WITH AFTERNOON
READINGS IN THE LOW TO MID 90S. THE FRONT WILL BE VERY SLOW TO
MOVE THROUGH THE REGION SO THE THREAT OF RAIN WILL CONTINUE FROM
SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH MORE CLOUDS EXPECTED BOTH
MONDAY AND TUESDAY...AFTERNOON TEMPERATURES WILL BE NEAR OR EVEN
BELOW NORMAL.
BY TUESDAY NIGHT...WHAT IS LEFT OF THE COLD FRONT WILL BE EXITING
THE REGION AND THE CHANCE OF RAIN WILL GRADUALLY DECREASE WITH
ONLY ISOLATED THUNDERSTORMS POSSIBLE FOR WEDNESDAY AND NEXT
THURSDAY. TEMPERATURES WILL REMAIN AT OR EVEN BELOW NORMAL FOR
BOTH WEDNESDAY AND NEXT THURSDAY.
ARS
&&
.AVIATION...
00Z TAF SET
VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. CAN/T RULE OUT AN
ISOLD TSRA DEVELOPING BUT NOT ENOUGH TO MENTION IN TAFS. WINDS
WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 100 79 98 / 10 10 20 30
MKL 73 100 74 96 / 10 20 20 30
JBR 77 101 77 98 / 10 10 20 30
TUP 74 99 75 96 / 20 20 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 5, 3:30 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT THU JUL 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-062230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM CDT SATURDAY AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:27 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 33 min |
| Jul 6, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 32 min |
| Jul 6, 1:54 PM CDT | Special Weather Statement | MEG | Tishomingo | 36 min |
| Jul 6, 2:22 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 53 min |
| Jul 6, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 75 min |
| Jul 6, 2:37 PM CDT | Special Weather Statement | MEG | Alcorn | 53 min |
| Jul 6, 2:38 PM CDT | Special Weather Statement | MEG | Union | 37 min |
| Jul 6, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 54 min |
| Jul 6, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe, Prentiss, Tishomingo | 82 min |
| Jul 6, 3:18 PM CDT | Special Weather Statement | MEG | Lafayette | 42 min |
| Jul 6, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 60 min |
| Jul 6, 3:44 PM CDT | Special Weather Statement | MEG | Calhoun | 31 min |
| Jul 6, 3:51 PM CDT | Special Weather Statement | MEG | Monroe | 39 min |
| Jul 6, 4:00 PM CDT | Special Weather Statement | MEG | Lee | 30 min |
| Jul 6, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 32 min |
| Jul 6, 4:20 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 40 min |
| Jul 6, 4:47 PM CDT | Special Weather Statement | MEG | Pontotoc | 28 min |
| Jul 6, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Pontotoc | 37 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | MEG | Chickasaw | 28 min |
| Jul 6, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 30 min |
| Jul 6, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.